MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable from facility.
 
Event or Problem Description
Prior to the commencement of a peripheral atherectomy procedure, a spectranetics turbo elite laser atherectomy catheter was being calibrated during preparation for use.According to the report, a pinhole area, approximately 2 inches from the tip of the device was observed with light coming from the hole.It was reported that the device was removed from the packaging just prior to attempt to calibrate.Another device was opened and successfully used to treat the patient.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The turbo elite device was discarded so device evaluation will not be completed.
 
Additional Manufacturer Narrative
H6): manufacturer received an email from fda on 15 mar 2021 providing a list of mdr''s submitted by the manufacturer that included an invalid exemption number.The purpose of this supplemental report is to clarify that the mdr submitted is not the subject of an approved exemption and therefore number ¿5645646¿ included in the ¿exemption number¿ field was submitted in error.This exemption number has now been removed.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11416384
Report Number1721279-2021-00029
Device Sequence Number3382384
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)221116(10)FBA20L03A
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Exemption Number5645646
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA20L03A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Other;